Georgia, 2005

Damaging Wind in Georgia, July 29, 2005

July 29, 2005 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 28, 8:06 PM EST, 17 hours 54 minutes earlier.

Area forecast discussion, Jul 28, 8:06 PM EST, 17 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU JUL 28 2005

.SHORT TERM...CONVECTION HAS JUST ABOUT ENDED ACROSS THE CWA AS SEA
BREEZE AND ASSOCIATED OUTFLOWS HAVE CLEARED THE AREA. COVERAGE TODAY
WAS ACTUAL QUITE TYPICAL FOR THIS TIME OF YEAR AND LOOKS LIKE
ANOTHER ROUND OF CONVECTION FOR FRI AFTERNOON/EVE.

BUT FOR TONIGHT WILL LOWER OR REMOVE POPS FOR ALL AREAS...KEEPING
SLIGHT CHANCE FAR INLAND OF SE GA EARLY...THEN FOR COASTAL SECTIONS
LATE TONIGHT WITHIN THE ONSHORE FLOW...AS PER 00Z SOUNDINGS FROM CHS
AND JAX AND MODEL GUIDANCE.

WILL ADD HAZE TO THE FCSTS AS MANY SITES ALREADY DOWN TO 4-5SM. NO
OTHER SIGNIFICANT CHANGES WITH THE EVE UPDATE.

&&

.MARINE...WEAK GRADIENT OVER THE WATERS WITH TROUGH TO THE W AND
HIGH PRES TO THE E TO KEEP SLY WINDS AROUND 10-15KT OR LESS ACROSS
THE MARINE AREA OVERNIGHT WITH SEAS 2 TO 3 FT. PRECIP CHANCES SEEM
SMALL SO WILL GO WITH SLGT CHC INSTEAD OF CHC. NO OTHER CHANGES TO
CURRENT CWF EXPECTED.

&&

.AVIATION...HAZY CONDITIONS WITH MVFR VSBYS EXPECTED TO CONTINUE
THROUGH THE NIGHT WITH MINIMAL PRECIP CHANCES. DECENT SHRA/TSRA
CHANCES FRI AFTN WITH THE SEA BREEZE...BUT TOO FAR OUT TO FCST TSRA
IN THE TERMINALS SO WENT WITH CB FOR NOW. LATER FCSTS CAN ADDRESS
POSSIBLE TEMPO...WITH MOST LIKELY TIMING 18Z-22Z.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FOR SCZ043>045-047>051 FROM NOON FRIDAY TO 7
     PM FRIDAY.
MARINE...NONE.
&&

33/44
Hazardous weather outlook, Jul 29, 3:15 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT FRI JUL 29 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THE REST OF TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...STRONG STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY
WINDS ARE THE MAIN HAZARDS. SLUGGISH STORM MOTIONS WILL ENSURE THAT
VERY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. MINOR TEMPORARY
FLOODING AND PONDING CAN BE EXPECTED WITH A FEW STORMS.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH
RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.STRONG THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG
THUNDERSTORMS EACH AFTERNOONS AND EVENING ACROSS THE AREA. FREQUENT
LIGHTNING AND HEAVY RAINS CAN BE EXPECTED WITH SOME OF THESE STORMS.

.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

JPC

In the hours before

Special weather statement, Jul 29, 1:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT FRI JUL 29 2005

GAZ114-137-291915-
LONG-TATTNALL-
233 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 315 PM EDT...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM FIVE POINTS TO 3
MILES SOUTHWEST OF DONALD...OR FROM 12 MILES SOUTH OF REIDSVILLE TO
9 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST AT 5 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
NOBLE...FIVE POINTS...WEFANIE...TISON...DONALD...BEARDS
CREEK...LUDOWICI...MIDWAY...MENDES AND LYNN THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, Jul 29, 1:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT FRI JUL 29 2005

GAZ087-291915-
JENKINS-
236 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 315 PM
EDT...

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 2 MILES NORTH OF BIRDSVILLE TO
3 MILES SOUTH OF HERNDON...OR FROM 10 MILES NORTHWEST OF MILLEN TO
11 MILES WEST OF MILLEN...MOVING NORTHEAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
HERNDON...BUTTS...BIRDSVILLE...ROGERS...EMMALANE...MILLEN...PERKINS
AND LAWTON THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, Jul 29, 1:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT FRI JUL 29 2005

GAZ099-100-115-291930-
BULLOCH-CANDLER-EVANS-
256 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...CANDLER COUNTY AND
BULLOCH COUNTY THROUGH 330 PM EDT...

AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF PORTAL TO
UNDINE...OR FROM 11 MILES NORTHWEST OF STATESBORO TO 7 MILES
NORTHWEST OF CLAXTON...MOVING LITTLE.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PULASKI...PORTAL...PARISH...AARON...UNDINE...EXCELSIOR...
WESTCHESTER...WESTBROOKE...STATESBORO AND SOMERSET THROUGH 330 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33

The radar

The Charleston,SC radar (KCLX), 93 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jenkins

When
July 29, 2:00 PM EST to 2:05 PM EST
Where
Jenkins County, 6 mi NW of Millen
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.867, -82.000

Large pecan tree down along Charlie Jones Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464911.